Skip to main content
Log in

Asymptotic behavior of a nonlinear hyperbolic heat equation with memory

  • Published:
Nonlinear Differential Equations and Applications NoDEA Aims and scope Submit manuscript

Abstract.

In this paper we investigate the asymptotic behavior, as time tends to infinity, of the solutions of an integro-differential equation describing the heat flow in a rigid heat conductor with memory. This model arises matching the energy balance, in presence of a nonlinear time-dependent heat source, with a linearized heat flux law of the Gurtin-Pipkin type. Existence and uniqueness of solutions for the corresponding semilinear system (subject to initial history and Dirichlet boundary conditions) is provided. Moreover, under proper assumptions on the heat flux memory kernel and the magnitude of nonlinearity, the existence of a uniform absorbing set is achieved.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Received July 1999

Rights and permissions

Reprints and permissions

About this article

Cite this article

Giorgi, C., Pata, V. Asymptotic behavior of a nonlinear hyperbolic heat equation with memory. NoDEA, Nonlinear differ. equ. appl. 8, 157–171 (2001). https://doi.org/10.1007/PL00001443

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/PL00001443

Navigation